Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 31, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 13, 2025, 4:01 AM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 4:01 AM CDT (09:01 UTC)
- Expired
- Jun 13, 2025, 4:14 AM CDT
- In force
- 13 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Iberia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 124 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
887
WFUS54 KLCH 130901
TORLCH
LAC045-113-130930-
/O.NEW.KLCH.TO.W.0031.250613T0901Z-250613T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
401 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Iberia Parish in south central Louisiana...
East central Vermilion Parish in southwestern Louisiana...
* Until 430 AM CDT.
* At 401 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Jefferson Island, or near Avery Island, moving
northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Coteau around 405 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2991 9203 3001 9204 3005 9200 3003 9197
3007 9195 3007 9191 3006 9190 3007 9187
3006 9186 2990 9175
TIME...MOT...LOC 0901Z 236DEG 10KT 2996 9196
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Calhoun1 follow-up statement
329
WWUS54 KLCH 130914
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
414 AM CDT Fri Jun 13 2025
LAC045-113-130923-
/O.CAN.KLCH.TO.W.0031.000000T0000Z-250613T0930Z/
Iberia LA-Vermilion LA-
414 AM CDT Fri Jun 13 2025
...THE TORNADO WARNING FOR NORTHWESTERN IBERIA AND EAST CENTRAL
VERMILION PARISHES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, small hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area.
&&
LAT...LON 2991 9203 3001 9204 3005 9200 3003 9197
3007 9195 3007 9191 3006 9190 3007 9187
3006 9186 2990 9175
TIME...MOT...LOC 0911Z 236DEG 10KT 2998 9193
$$
CalhounWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:42 AM CDT, 19 minutes earlier. Its key messages:
- A Flash Flood watch has been posted for lower Southeast Tx and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 3:42 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
342 AM CDT Fri Jun 13 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- A Flash Flood watch has been posted for lower Southeast Tx and
South Central LA into Saturday evening where periods of training
precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been
outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower
chances early to mid next week
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025
A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.
With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.
By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.
Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.
&&
.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025
The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.
&&
.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Thu Jun 12 2025
Light winds and high clouds continue through the next few hours.
Only exception will be AEX where patchy ground fog will continue
to be possible through sunrise. For the I-10 terminals, convection
is expected to develop early, likely prior to sunrise, near the
coast and spread north. This first round of storms may be
followed by a brief lull but convection is expected to blossom
further by mid-morning particularly between I-10 and the coast.
Showers and storms will likely persist well into the afternoon,
bringing reductions in VIS, elevated winds, lower CIGs, and
frequent lightning. By the late afternoon convection should begin
to wane, tapering off completely near sunset.
&&
.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025
Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 88 71 91 73 / 80 20 70 20
LCH 87 76 90 76 / 80 20 60 10
LFT 88 75 90 75 / 80 20 70 10
BPT 86 76 90 76 / 80 20 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
615-616.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...17In the hours before
Special weather statement, Jun 13, 1:29 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Fri Jun 13 2025
LAZ044-045-152-153-130645-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
129 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE AND NORTHEASTERN VERMILION PARISHES THROUGH 145 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erath, or near Abbeville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lafayette, Abbeville, Scott, Broussard, Youngsville, Erath, Maurice,
Jefferson Island, Ridge, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9206 2997 9209 2997 9210 3018 9224
3025 9192 2998 9193 2996 9202
TIME...MOT...LOC 0629Z 169DEG 11KT 3000 9203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Jun 13, 3:06 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
306 AM CDT Fri Jun 13 2025
LAZ044-045-130845-
Lafayette LA-Upper St. Martin LA-
306 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHWESTERN ST. MARTIN PARISHES THROUGH 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. Martinville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lafayette, Catahoula, Breaux Bridge, St. Martinville, Broussard,
Youngsville, Henderson, Cade, Cecilia, and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3016 9163 3007 9191 3007 9195 3006 9196
3005 9198 3020 9207 3042 9187 3039 9180
TIME...MOT...LOC 0806Z 224DEG 7KT 3020 9188
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:29 AM CDT | Special Weather Statement | LCH | Lafayette | 16 min |
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 41 hr |
| Jun 13, 2:46 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 7 hr |
| Jun 13, 3:06 AM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Jun 13, 3:52 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 23 min |
| Jun 13, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 47 min |
| Jun 13, 4:52 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 33 min |
| Jun 13, 5:26 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 6 hr |
| Jun 13, 5:33 AM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jun 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Jun 13, 6:16 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Jun 13, 6:17 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Jun 13, 6:46 AM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Beauregard, Calcasieu | 3 hr |
| Jun 13, 7:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jun 13, 7:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Jun 13, 9:54 AM CDT | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 24 days |
| Jun 13, 11:18 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 102 min |
| Jun 13, 11:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 13, 11:26 AM CDT | Flash Flood Warning | LCH | Calcasieu | 5 hr |
| Jun 13, 12:21 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 13, 12:46 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Jun 13, 12:47 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jun 13, 3:05 PM CDT | Special Marine Warning | LCH | 25 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.